Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 6, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 10, 2008, 4:15 PM EST for 33 counties in Kentucky. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2008, 4:15 PM EST (21:15 UTC)
- Expired
- Feb 10, 2008, 6:50 PM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 124 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 102115 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 415 PM EST SUN FEB 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110000- /O.EXP.KJKL.WI.Y.0005.000000T0000Z-080210T2100Z/ /O.NEW.KJKL.WI.Y.0006.080210T2115Z-080211T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 415 PM EST SUN FEB 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. WIND GUSTS UP TO 45 MPH ARE EXPECTED AT TIMES INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN... ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$
2 follow-up statements
000 WWUS73 KJKL 102227 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 527 PM EST SUN FEB 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110000- /O.CON.KJKL.WI.Y.0006.000000T0000Z-080211T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 527 PM EST SUN FEB 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. WIND GUSTS UP TO 45 MPH ARE EXPECTED AT TIMES INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN... ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$
000 WWUS73 KJKL 102350 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 650 PM EST SUN FEB 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110100- /O.CAN.KJKL.WI.Y.0006.000000T0000Z-080211T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 650 PM EST SUN FEB 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED TO BETWEEN 10 AND 20 MPH ACROSS THE AREA. THE WINDS WILL CONTINUE TO SLACKEN THROUGH THE REST OF TONIGHT. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 10, 12:04 PM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 10, 12:04 PM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1204 PM EST SUN FEB 10 2008 .SHORT TERM.../THE REST OF TODAY/ ARCTIC FRONT IS NOW PASSING THROUGH EAST KENTUCKY INDICATED BY A SLIGHT WIND SHIFT TO THE WEST-NORTHWEST AND A QUICK TEMP AND DEWPOINT DROP. AHEAD OF THE FRONT... TEMPS REMAIN IN THE 40S ACROSS EXTREME SOUTHEAST KENTUCKY BUT EXPECT THESE TO LEVEL OFF AND THEN FALL SOME LATER THIS AFTERNOON. COLD ADVECTION SHOULD KEEP TEMPS SLOWLY FALLING FROM NOW INTO THE AFTERNOON HOURS FOR THE REMAINDER OF THE AREA WITH READINGS WELL INTO THE 20S BY LATE IN THE AFTERNOON. EXTENSIVE BAND OF CLOUD COVER WILL CONTINUE TO SHIFT SOUTH THROUGH THE AREA TODAY. THESE CLOUDS ARE HINDERING MIXING ENOUGH THAT IT WILL BE VERY HARD TO ACHIEVE ADVISORY CRITERIA WINDS UNTIL THEY SCATTER OUT... WHICH SHOULD OCCUR AS WE HEAD INTO THE AFTERNOON HOURS SO WILL CONTINUE THE HEADLINE AS IS THROUGH 4 PM. /TONIGHT THROUGH TUESDAY/ EXPECTING A MOSTLY CLEAR AND VERY COLD NIGHT TONIGHT...WITH MOST VALLEY TEMPERATURES WELL INTO THE SINGLE DIGITS...WITH SOME PLACES NEAR ZERO. MONDAY WILL START OUT WITH HIGH PRESSURE IN CONTROL...BUT CLOUDS WILL BE INCREASING AHEAD OF AN APPROACHING WARM FRONT. THERE COULD ALSO BE SOME LIGHT SNOW OR FREEZING RAIN LATE IN THE DAY MAINLY NORTH OF THE MOUNTAIN PARKWAY. THE MAIN CONCERN THOUGH WILL BE FOR MONDAY NIGHT INTO TUESDAY MORNING...WITH A GOOD POTENTIAL FOR FREEZING RAIN ACROSS THE AREA. SIDED CLOSER TO THE SLOWER GFS SOLUTION WITH THIS SYSTEM...WITH A DIGGING H5 TROF TO THE WEST. THIS SHOULD RESULT IN A SLOWER SURFACE SYSTEM. EXPECT MANY PLACES TO REACH THE MID TO UPPER 20S MONDAY NIGHT AS GOOD WET BULBING OCCURS. THERE WILL BE SOME TEMPERATURE RISE TOWARD TUESDAY MORNING...BUT CURRENT THINKING IS THAT THIS RISE WILL NOT BE ENOUGH TO CHANGE THINGS OVER TO RAIN...EXCEPT ON THE RIDGE TOPS AND AREAS IN THE SOUTHWEST. CRITICAL THICKNESSES AND THERMAL PROFILES INDICATE THERE COULD BE SOME SNOW AT THE ONSET MONDAY EVENING...BUT AS WARM AIR OVERRIDES THE COLD AIR...PRECIPITATION SHOULD CHANGE TO MAINLY FREEZING RAIN. WARMER AIR WILL FINALLY PUSH TEMPS ABOVE FREEZING TUESDAY MORNING...CHANGING ALL THE PRECIP OVER TO RAIN. WILL BE WATCHING THIS SITUATION CLOSELY FOR ANY ADVISORIES...WATCHES...OR WARNINGS THAT MAY BE NECESSARY. FOR TEMPS...GENERALLY WENT ON THE COOL SIDE THROUGH THE PERIOD. .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/ LIKELY POPS WILL CONTINUE INTO TUESDAY NIGHT AS A COLD FRONT PASSES THROUGH THE AREA. MOST OF THE PRECIP SHOULD BE EXITING EARLY WEDNESDAY MORNING AS MODELS HAVE CONVERGED ON A FASTER SOLUTION... BUT ONE THAT WOULD DRAW ENOUGH COLD AIR DOWN INTO THE AREA TO WARRANT A POSSIBLE RAIN/SNOW MIX BEFORE THE PRECIP TOTALLY ENDS BY AFTERNOON. HIGH PRESSURE IS PROGGED TO BUILD ACROSS THE SOUTHEAST WEDNESDAY NIGHT THROUGH FRIDAY MORNING. BY THAT TIME ANOTHER WEAKER SHORTWAVE AND SURFACE COLD FRONT WILL SWEEP INTO THE OHIO VALLEY RESULTING IN A SLIGHT CHANCE FOR RAIN ON FRIDAY. A CLOSED LOW WHICH IS FORECAST TO DEVELOP OVER THE SOUTHWEST CONUS IS THEN PROGGED TO PULL EASTWARD SPONSORING THE DEVELOPMENT OF WHAT LOOKS TO BE A RATHER SIGNIFICANT STORM SYSTEM OVER THE SOUTHERN PLAINS. THIS CURRENTLY APPEARS TO BEGIN AFFECTING EAST KENTUCKY LATE FRIDAY NIGHT OR ON SATURDAY. NOT VERY CONFIDENT ON TIMING THE EJECTION OF A SOUTHWEST CONUS CLOSED LOW THAT HASN/T EVEN FORMED YET... DESPITE FAIRLY GOOD MODEL AGREEMENT... SO WILL KEEP POPS IN THE SLIGHT CHANCE RANGE FOR SATURDAY AT THIS TIME. TEMPS ARE CURRENTLY EXPECTED TO REMAIN NEAR SEASONAL LEVELS AND HAVE GENERALLY GONE A LITTLE ABOVE MOS GUIDANCE EACH PERIOD OWING TO THE SOUTHWEST FLOW REGIME WHICH DEVELOPS ALOFT OVER THE OHIO VALLEY. THIS SHOULD RESULT IN PRIMARY LIQUID PRECIP AS WE HEAD INTO THE WEEKEND... ALTHOUGH WILL OFFER A SLIGHT CHANCE OF A RAIN/SNOW MIX FRIDAY NIGHT. && .AVIATION.../18Z TO 18Z/...UPDATED BRISK NORTHWEST WINDS WITH FREQUENT GUSTS TO 30 KTS AND ABOVE WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING AND BECOMING LIGHT BY LATE IN THE EVENING. VFR CLOUD SHIELD WILL GRADUALLY WORK SOUTH AS WELL WITH CIGS BREAKING UP EVERYWHERE BY NIGHTFALL. MODELS THEN INDICATE A QUICK APPROACH OF MID LEVEL CLOUDINESS DURING THE OVERNIGHT HOURS IN ADVANCE OF OUR NEXT WEATHER SYSTEM AND EXPECT THESE TO THICKEN ON MONDAY BUT REMAIN VFR THROUGH 18Z. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...ABE/WJM LONG TERM...ABE AVIATION...ABE
Hazardous weather outlook, Feb 10, 4:22 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE JACKSON KY 422 AM EST SUN FEB 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 422 AM EST SUN FEB 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WEST TO NORTHWEST WINDS MAY GUST TO 45 MPH AT TIMES TODAY BEHIND A COLD FRONT. IN ADDITION...MUCH COLDER AIR WILL MOVE INTO THE REGION TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF FREEZING RAIN AND SNOW MONDAY AFTERNOON NORTH OF THE MOUNTAIN PARKWAY. FREEZING RAIN IS LIKELY MONDAY NIGHT NORTH OF THE MOUNTAIN PARKWAY...WITH A CHANCE OF FREEZING RAIN ELSEWHERE. THE FREEZING RAIN MAY BE MIXED WITH SNOW AT TIMES...ESPECIALLY NORTH OF THE PARKWAY. THE FREEZING RAIN MAY LINGER INTO TUESDAY MORNING...ESPECIALLY IN THE VALLEYS...BEFORE TEMPERATURES RISE ABOVE FREEZING. LIGHT ICE AND SNOW ACCUMULATIONS ARE POSSIBLE MONDAY NIGHT AND TUESDAY MORNING...AND THIS MAY IMPACT TRAVEL ACROSS PORTIONS OF THE AREA. SNOW IS POSSIBLE FOR PORTIONS OF THE AREA TUESDAY NIGHT INTO WEDNESDAY...AND AGAIN FROM FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS OR WIND DAMAGE TODAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. WJM ...GRAMMAR CORRECTION...
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.